Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 3, 2017, 3:45 PM MDT for Larimer County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 3, 2017, 4:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WWUS85 KBOU 032145
SPSBOU
Special Weather Statement
National Weather Service Denver CO
345 PM MDT THU AUG 3 2017
COZ033-032215-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
345 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
SOUTHWESTERN LARIMER AND NORTHEASTERN GRAND COUNTIES UNTIL 415 PM
MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Cameron Pass, or 43 miles west of Fort Collins, moving
southeast at 25 mph.
Nickel size hail, heavy rain and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Cameron Pass, Trail Ridge and Gould.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4042 10556 4040 10558 4041 10566 4039 10561
4036 10564 4035 10567 4034 10563 4028 10568
4035 10586 4042 10608 4045 10610 4045 10613
4048 10612 4055 10608 4052 10605 4052 10603
4054 10603 4055 10601 4056 10603 4058 10603
TIME...MOT...LOC 2145Z 305DEG 22KT 4046 10588
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:44 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 3, 2:44 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 244 PM MDT Thu Aug 3 2017 .SHORT TERM...(This evening through Friday) Issued at 244 PM MDT Thu Aug 3 2017 Upper level ridge has shifted west over CA bringing increasing NW flow over the state. This circulation allows for embedded perturbations to continue to bring unsettled weather over the forecast area. Currently the passage of a cold front earlier today as left strong NNE flow on the plains and cloud cover keeping conditions more stable. Elsewhere, solar insolation will destabilize the atm enough to produce convection. Upper level SE flow will allow for some storms to move off the higher terrain and onto the wester portions of the plains and south to the Palmer Divide through the late afternoon. Increased instability over the Palmer Divide...Elbert and Lincoln counties could produce storms capable of strong winds, brief rain and small hail. Precipitation will gradually come to an end this evening with mostly cloudy skies and lows in the mid 50s. For Friday, models indicate a surface low pressure building over the central mountains with a strong high pressure over KS helping to increase SSE flow on the plains and west flow over the higher terrain. Downsloping off the foothills will help to break up lower ceilings from the Front Range with gradual clearing out through the day. Models show increasing moisture on the plains by Friday afternoon with lift seen in the flow. QG ascent is seen in the mid levels that would help with afternoon convection formation. Instability numbers increase east of an Akron/Sterling/North Elbert line. Main threats based on shear values would be large hail. Further west storm coverage will be less with isolated strong storms possible. With increasing sunny skies and downsloping temperatures will rebound back into the lower 80s. .LONG TERM...(Friday night through Thursday) Issued at 244 PM MDT Thu Aug 3 2017 Ingredients are in place for severe thunderstorms on the plains Friday evening. However, large scale subsidence is expected to limit the amount of convection. Will go with 20-30 pops for Friday evening and keep a mention of possible severe thunderstorms in the Hazardous Weather Outlook. A surface low will sink south across eastern Colorado Saturday. A weak cold front associated with the low will also drop south across the area Saturday. Northeast upslope flow is expected to increase low level moisture and help produce lift. Expect scattered to isolated showers and storms to form behind the front and then spread eastward during late afternoon and evening hours. Appears there will be enough shear and instability for isolated severe storms over the eastern plains. Sunday through Thursday...autumn like temperatures will prevail as northwest flow aloft persists. Temperatures will be well below normal with highs in the 70s. Could end up with a day or two in the 60s if cloud cover lingers through the day. Normal high temperatures are in the upper 80s. Short wave troughs embedded in the northwest flow will bring a good chance for showers and thunderstorms. Timing the arrival of these waves is still somewhat uncertain. The models are in decent agreement with one affecting the area Sunday afternoon/evening. The next one may be Tuesday, depending if the timing is accurate on the GFS and ECMWF. For Pops, plan on going with mainly scattered pops for most periods with higher pops on Sunday to try and match up with the timing of the first wave. Thursday appears to be warmer due to short wave ridging forming over Colorado. However, with this being a week away, would not be surprised if this ridging stays farther west and the area stays cooler. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 244 PM MDT Thu Aug 3 2017 Ceiling conditions will gradually improve through the period. Winds will be out of the NE through 01z where they veer to the SE with speeds staying around 5 to 10 kts. Light rain from storms moving off the foothills could impact area airports from 21 to 02z. By 12z ceilings will increase with a small reduction in mist for the early morning hours, 12 to 15z. VFR conditions will prevail after 15z with winds becoming more westerly by the afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...RJK AVIATION...Bowen
Hazardous weather outlook, Aug 3, 10:19 AM MDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1019 AM MDT Thu Aug 3 2017 COZ030>051-041630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1019 AM MDT Thu Aug 3 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Cooler today with a chance of showers and thunderstorms this afternoon. Stronger storms that are able to produce brief moderate to heavy rain, gusty winds and small hail will be possible over the higher terrain and Palmer Divide areas. On the plains showers will be isolated with rain and gusty winds being the main hazards. Showers should end this evening with lows in the 50s overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a scattered to isolated thunderstorms Friday. The best chance for storms will be over the eastern plains where isolated severe storms will be possible. For Saturday through Monday there will be a chance of afternoon and evening thunderstorms each day. Isolated severe storms will be possible over the plains each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 3, 3:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
345 PM MDT THU AUG 3 2017
COZ033-032215-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
345 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
SOUTHWESTERN LARIMER AND NORTHEASTERN GRAND COUNTIES UNTIL 415 PM
MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Cameron Pass, or 43 miles west of Fort Collins, moving
southeast at 25 mph.
Nickel size hail, heavy rain and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Cameron Pass, Trail Ridge and Gould.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4042 10556 4040 10558 4041 10566 4039 10561
4036 10564 4035 10567 4034 10563 4028 10568
4035 10586 4042 10608 4045 10610 4045 10613
4048 10612 4055 10608 4052 10605 4052 10603
4054 10603 4055 10601 4056 10603 4058 10603
TIME...MOT...LOC 2145Z 305DEG 22KT 4046 10588
KRIEDERMANThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:42 PM MDT | Areal Flood Advisory | BOU | Elbert | 2 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.